Thursday, October 23, 2014
Thursday, December 03, 2009 Nat, Community Member, asks

Q: Can a rise in blood pressure cause you to feel sleepy or tired all of a sudden?

I'm on medication for my blood pressure now and have been for about six or seven years. For about two years I've been getting very tired all of a sudden. It's a strange feeling, almost like a fever comes over me and I get very sleepy and feel like I need to lie down. (But I do not want to!)   I have talked to my neurologist, my hemotologist, and my gynecologist about this, as well as my family doctor. I have had a stress test and an MRI and everything was normal.

They all seem to think it is depression, but I don't! I wonder if it is a rise in my blood pressure or maybe the start of menopause?  Please help.

Answer This
Answers (1)
Lisa Nelson, Health Pro
12/ 4/09 1:49pm

Hi Nat, 

There are typically no physical symptoms associated with high blood pressure.  However, there is always the exception.  Here are a few of the top physical symptoms associated with high blood pressure - headache, dizziness, nausea, drowsiness, and loss of vision.  So, you are not completely off-base thinking there may be a connection between your sudden sleepiness and a blood pressure spike.

 Here are some other links that might be useful to you:

Sunshine to Lower Blood Pressure

Have High Blood Pressure? Don’t Eat These Foods

10 Things to Do This Month to Lower Your Blood Pressure

 

All the best,

Lisa Nelson RD

7 Natural Ways to Lower Blood Pressure

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Nat, Community Member— Last Modified: 08/17/14, First Published: 12/03/09